Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 3, 2012, 3:05 PM CDT for 4 counties in South Dakota. It was in force for 55 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 3, 2012, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:05 PM CDT | HAIL 1.5 | 1 E Glenham, SD | NSSL SHAVE REPORT |
| Aug 3, 3:15 PM CDT | HAIL 1.5 | 5 Wnw Selby, SD | NSSL SHAVE REPORT |
| Aug 3, 3:17 PM CDT | HAIL 1.25 | 3 N Selby, SD | SEVERAL HALF DOLLAR SIZED HAIL STONES CURRENTLY FALLING |
| Aug 3, 3:18 PM CDT | HAIL 1.25 | 6 Nw Selby, SD | HEAVY RAIN |
| Aug 3, 3:20 PM CDT | HAIL 1 | 6 Sw Java, SD | NSSL SHAVE REPORT |
| Aug 3, 3:20 PM CDT | HAIL 1 | Glenham, SD | GLENHAM FIRE DEPARTMENT REPORTED QUARTER SIZED HAIL |
| Aug 3, 3:20 PM CDT | HAIL 1.5 | 1 E Selby, SD | CROP DAMAGE - NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 1 | 1 Ssw Selby, SD | NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 1 | 2 Ese Selby, SD | CROP DAMAGE - NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 1 | 5 E Glenham, SD | NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 1 | Selby, SD | QUARTER SIZED HAIL REPORTED IN SELBY BY SHERIFFS DEPARTMENT |
| Aug 3, 3:30 PM CDT | HAIL 1.5 | 6 S Glenham, SD | NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 1.5 | 7 Nnw Selby, SD | MINOR CROP DAMAGE - NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 1.75 | 4 Se Selby, SD | DAMAGE TO CARS - NSSL SHAVE REPORT |
| Aug 3, 3:30 PM CDT | HAIL 2.5 | 6 Nw Selby, SD | CROP AND ROOF DAMAGE - NSSL SHAVE REPORT |
| Aug 3, 3:32 PM CDT | HAIL 1 | 7 W Selby, SD | 0.50 INCHES RAIN IN 15 MINUTES |
| Aug 3, 3:34 PM CDT | HAIL 1.75 | Selby, SD | HAILED FOR 20 MINUTES |
| Aug 3, 3:38 PM CDT | HAIL 1 | 5 Sw Selby, SD | |
| Aug 3, 3:51 PM CDT | HAIL 1 | Java, SD | QUARTER SIZED HAIL COVERING THE GROUND |
| Aug 3, 3:53 PM CDT | HAIL 1.75 | 6 Se Selby, SD | HAIL ONGOING FOR THE LAST 10 MINUTES |
| Aug 3, 4:00 PM CDT | HAIL 1 | Selby, SD | NSSL SHAVE REPORT |
| Aug 3, 4:00 PM CDT | HAIL 1.25 | 3 E Selby, SD | NSSL SHAVE REPORT |
| Aug 3, 4:03 PM CDT | HAIL 1 | 6 W Bowdle, SD | QUARTER SIZED HAIL ON HIGHWAY 12 WEST OF BOWDLE |
| Aug 3, 4:04 PM CDT | HAIL 1 | 9 W Bowdle, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS53 KABR 032005 SVRABR SDC021-031-041-129-032100- /O.NEW.KABR.SV.W.0157.120803T2005Z-120803T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 305 PM CDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA... EXTREME SOUTHEASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... EXTREME NORTHEASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA... NORTHERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 400 PM CDT/300 PM MDT/ * AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE. THIS STORM WAS LOCATED NEAR GLENHAM...OR 8 MILES NORTHWEST OF SELBY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELBY AROUND 320 PM CDT... JAVA AROUND 335 PM CDT... THIS WARNING INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 202 AND 217. THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 196 AND 229. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4572 9973 4541 9971 4538 10035 4551 10039 TIME...MOT...LOC 2005Z 265DEG 21KT 4555 10015 WIND...HAIL <50MPH 2.50IN $$ SD
3 follow-up statements
162 WWUS53 KABR 032019 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 319 PM CDT FRI AUG 3 2012 SDC021-031-041-129-032100- /O.CON.KABR.SV.W.0157.000000T0000Z-120803T2100Z/ DEWEY SD-CORSON SD-CAMPBELL SD-WALWORTH SD- 319 PM CDT FRI AUG 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WALWORTH...SOUTHEASTERN CAMPBELL...EXTREME SOUTHEASTERN CORSON AND EXTREME NORTHEASTERN DEWEY COUNTIES UNTIL 400 PM CDT/300 PM MDT/... AT 316 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR SELBY...MOVING EAST AT 25 MPH. IN ADDITION...AT 315 PM CDT HALF DOLLAR HAIL WAS REPORTED 3 MILES NORTH OF SELBY WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... JAVA AROUND 335 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4572 9973 4541 9971 4538 10035 4551 10039 TIME...MOT...LOC 2019Z 271DEG 20KT 4557 10003 WIND...HAIL <50MPH 1.50IN $$ DORN
066 WWUS53 KABR 032031 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 331 PM CDT FRI AUG 3 2012 SDC021-031-041-129-032100- /O.CON.KABR.SV.W.0157.000000T0000Z-120803T2100Z/ DEWEY SD-CORSON SD-CAMPBELL SD-WALWORTH SD- 331 PM CDT FRI AUG 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WALWORTH...SOUTHEASTERN CAMPBELL...EXTREME SOUTHEASTERN CORSON AND EXTREME NORTHEASTERN DEWEY COUNTIES UNTIL 400 PM CDT/300 PM MDT/... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM WAS LOCATED NEAR SELBY...MOVING NORTHEAST AT 25 MPH. THE SECOND STORM WAS LOCATED DUE WEST OF SELBY MOVING EAST AT 25 MPH. AT 329 PM CDT...LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL IN SELBY. THE SEVERE THUNDERSTORM WILL BE NEAR... JAVA AROUND 335 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4572 9973 4541 9971 4538 10035 4551 10039 TIME...MOT...LOC 2029Z 234DEG 20KT 4554 9997 WIND...HAIL 60MPH 2.50IN $$ DORN
588 WWUS53 KABR 032046 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 346 PM CDT FRI AUG 3 2012 SDC031-041-032055- /O.CAN.KABR.SV.W.0157.000000T0000Z-120803T2100Z/ DEWEY SD-CORSON SD- 246 PM MDT FRI AUG 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CORSON AND EXTREME NORTHEASTERN DEWEY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE WARNED AREA. LAT...LON 4560 10009 4572 9973 4541 9971 4539 10008 TIME...MOT...LOC 2045Z 263DEG 29KT 4549 9991 $$ SDC021-129-032100- /O.CON.KABR.SV.W.0157.000000T0000Z-120803T2100Z/ CAMPBELL SD-WALWORTH SD- 346 PM CDT FRI AUG 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WALWORTH AND SOUTHEASTERN CAMPBELL COUNTIES UNTIL 400 PM CDT... AT 343 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JAVA...OR 5 MILES EAST OF SELBY...MOVING EAST AT 35 MPH. IN ADDITION...AT 345 PM GOLF BALL SIZED HAIL WAS REPORTED IN SELBY WITH THIS STORM. HAIL HAS FALLEN FOR 20 MINUTES. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WALWORTH AND SOUTHEASTERN CAMPBELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4560 10009 4572 9973 4541 9971 4539 10008 TIME...MOT...LOC 2045Z 263DEG 29KT 4549 9991 WIND...HAIL 60MPH 1.75IN $$ DORN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:42 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 3, 2:42 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 242 PM CDT FRI AUG 3 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT POTENT UPPER LOW CONTINUES TO ADVANCE TOWARDS THE DAKOTAS THIS AFTERNOON WHILE SFC COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL AND WESTERN DAKOTAS. ACCORDING TO 19Z SFC OBS...IT HAS PASSED THROUGH BIS AND PHP...BUT NOT QUITE TO MBG YET. FIRST STORMS HAVE FIRED NEAR MBG WITH QUARTER SIZE HAIL REPORTED. SVR WATCH 553 WAS RECENTLY ISSUED FOR AREAS EAST OF THE MISSOURI WHICH IS IN EFFECT UNTIL 9 PM CDT. SVR PARAMETERS STILL LOOK FAIRLY IMPRESSIVE FOR SUPERCELLS...EVENTUALLY MERGING INTO SOME SORT OF A LINEAR SYSTEM AS IT PROGRESSES FARTHER EAST THROUGH THE CWA. TORNADO PARAMETERS NOT OVERLY IMPRESSIVE...BUT CERTAINLY CANNOT BE RULED OUT. AS THE FRONT CLEARS THE REGION OVERNIGHT...THUNDERSTORM ACTIVITY WILL PUSH EAST AS WELL. MUCH COOLER TEMPERATURES AND BREEZY NORTHWEST WINDS WILL MOVE IN BEHIND THE FRONT FOR SATURDAY. HIGHS WILL DROP BACK DOWN INTO THE 70S TO LOW 80S. ALSO...WITH THE COOL TEMPS ALOFT...STEEP LAPSE RATES WILL DEVELOP DURING PEAK HEATING...AND THE THREAT FOR AFTERNOON SHOWERS EXISTS. HAVE THEREFORE KEPT THE SLIGHT CHANCES IN MAINLY ACROSS THE NORTHERN AND EASTERN CWA. SURFACE HIGH THEN SETTLES INTO THE REGION FOR SATURDAY NIGHT AND SUNDAY...WHICH WILL BRING QUIET CONDITIONS AND COOL LOWS FOR SUNDAY MORNING. LOW 50S ARE EXPECTED SUNDAY MORNING...AND FAVORED COOL SPOTS MAY EVEN SNEAK INTO THE UPPER 40S. .LONG TERM...MONDAY THROUGH FRIDAY FROM WHAT CAN BE GLEANED FROM AVAILABLE MODEL DATA...IT APPEARS THAT LITTLE TO NO CHANGE IS NEEDED RIGHT NOW FOR THE EXTENDED. THE UPPER LEVEL RIDGE AXIS STARTS OUT POSITIONED WEST OF THIS CWA BACK OVER THE ROCKIES AND ALONG THE FRONT RANGE. OVER A SEVERAL DAY PERIOD...THE RIDGE AXIS IS FORECAST TO GRADUALLY SHIFT EAST TOWARD THE WESTERN/CENTRAL DAKOTAS BY THE END OF THE PERIOD. HOWEVER...WITH THE CWA POSITIONED ON THE BACKSIDE OF THE RIDGE AXIS /NW FLOW ALOFT/...IT DOES APPEAR THAT A COUPLE OF BACKDOOR COLD FROPAS AND ASSOCIATED WEAK-TRANSIENT SHORTWAVE TROFS TRY TO WORK DOWN FROM THE NORTH/NORTHWEST...ONE MONDAY/MONDAY NIGHT AND THEN A SECOND FROPA TRIES TO WORK DOWN INTO THIS AREA THURSDAY NIGHT/FRIDAY. WILL TRY AND MIGRATE POPS TO THOSE TIME PERIODS AS MUCH AS POSSIBLE. TEMPERATURE-WISE...THE COOLEST READINGS DO APPEAR TO SHOW UP EARLIER IN THE PERIOD...AND THEN GRADUALLY TREND WARMER RIGHT THROUGH MID-WEEK. HOWEVER...WHENEVER THE SECOND /ILL-TIMED/ COLD FROPA GETS DOWN THROUGH THIS CWA LATE IN THE WEEK...IT SHOULD BRING A BIT OF RELIEF TEMPERATURES WITH SLIGHTLY COOLER/DRIER AIR SLOWLY SINKING INTO THE CWA. TEMPERATURES IN THE OUT PERIODS WILL VARY FROM NEAR NORMAL TO SEVERAL DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING ACROSS THE AREA...MAINLY THIS AFTERNOON AND INTO THE EVENING. SUB-VFR CIGS AND VSBYS ARE POSSIBLE WITH THE STRONGER STORMS...WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS OVER THE EASTERN HALF OF THE AREA...INCLUDING KABR AND KATY. HEAVY RAIN...RATHER LARGE HAIL...DAMAGING STRONG WINDS AND PERHAPS EVEN A TORNADO OR TWO COULD OCCUR NEAR OR WITHIN AIRPORT AIRSPACE. SOUTHERLY WINDS AHEAD OF THE COLD FROPA WILL INCREASE INTO THE 15 TO 25 MPH RANGE...WHILE WINDS BEHIND THE FROPA SHIFT AROUND TO THE NORTHWEST. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...DORN AVIATION...DORN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT FRI AUG 3 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-040915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 414 AM CDT FRI AUG 3 2012 /314 AM MDT FRI AUG 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT EARLY ON...BUT SEVERE STORMS ARE MOST LIKELY ACROSS NORTH CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...LARGE HAIL...STRONG WINDS...AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW RAIN SHOWERS ARE POSSIBLE ON SATURDAY...BUT OTHERWISE HIGH PRESSURE AND DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. SERR
In the hours before
Local storm report, Aug 3, 2:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
227 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 5 W MOBRIDGE 45.54N 100.54W
08/03/2012 E0.70 INCH CORSON SD PUBLIC
&&
EVENT NUMBER ABR1200331
TMKLocal storm report, Aug 3, 2:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
239 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 2 NW MOBRIDGE 45.56N 100.47W
08/03/2012 E1.00 INCH WALWORTH SD TRAINED SPOTTER
SPOTTER REPORT OF QUARTER SIZED HAIL NEAR MOBRIDGE
&&
EVENT NUMBER ABR1200332
TROGDONLocal storm report, Aug 3, 2:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
253 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL MOBRIDGE 45.54N 100.44W
08/03/2012 E0.88 INCH WALWORTH SD CO-OP OBSERVER
&&
EVENT NUMBER ABR1200333
TMKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:01 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 44 min |
| Aug 3, 2:41 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 64 min |
| Aug 3, 3:40 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 65 min |
| Aug 3, 3:56 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 64 min |
| Aug 3, 4:21 PM CDT | Tornado Warning | ABR | Edmunds | 24 min |
| Aug 3, 4:35 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 25 min |
| Aug 3, 4:43 PM CDT | Tornado Warning | ABR | Edmunds, Faulk | 26 min |
| Aug 3, 4:44 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 61 min |
| Aug 3, 4:54 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 51 min |
| Aug 3, 5:17 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde, Spink | 58 min |
| Aug 3, 5:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Day, McPherson, Marshall, Spink | 56 min |
| Aug 3, 5:40 PM CDT | Tornado Warning | ABR | Spink | 50 min |
| Aug 3, 5:53 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Day, Hand, Spink | 67 min |
| Aug 3, 6:25 PM CDT | Areal Flood Advisory | ABR | Spink | 3 hr |
| Aug 3, 6:35 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Hamlin, Spink | 25 min |
| Aug 3, 6:53 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin | 67 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.